Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2008, 2:55 PM CST for Madison County, Yazoo County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 2:55 PM CST (20:55 UTC)
- Expired
- Feb 5, 2008, 3:33 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 052054 SVRJAN MSC089-163-052145- /O.NEW.KJAN.SV.W.0052.080205T2055Z-080205T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 255 PM CST TUE FEB 5 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF CANTON... EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 345 PM CST * AT 255 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ANNANDALE...OR ABOUT 8 MILES NORTHWEST OF MADISON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON BY 305 PM CST... WAY BY 315 PM CST... VAUGHAN BY 320 PM CST... CAMERON BY 330 PM CST... NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3292 9010 3282 8980 3249 9017 3256 9028 TIME...MOT...LOC 2055Z 214DEG 36KT 3258 9016 $$ DHB
2 follow-up statements
000 WWUS54 KJAN 052115 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST TUE FEB 5 2008 MSC089-163-052145- /O.CON.KJAN.SV.W.0052.000000T0000Z-080205T2145Z/ MADISON MS-YAZOO MS- 315 PM CST TUE FEB 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR EASTERN YAZOO AND NORTHERN MADISON COUNTIES... AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WAY...OR ABOUT 7 MILES NORTH OF CANTON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VAUGHAN BY 320 PM CST... CAMERON BY 330 PM CST... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3292 9010 3282 8980 3265 9004 3269 9017 TIME...MOT...LOC 2115Z 214DEG 36KT 3275 9003 $$ DHB
000 WWUS54 KJAN 052133 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 332 PM CST TUE FEB 5 2008 MSC089-163-052142- /O.CAN.KJAN.SV.W.0052.000000T0000Z-080205T2145Z/ MADISON MS-YAZOO MS- 332 PM CST TUE FEB 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YAZOO AND NORTHERN MADISON COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3292 9010 3282 8980 3265 9004 3269 9017 TIME...MOT...LOC 2132Z 214DEG 36KT 3289 8992 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 12:34 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 5, 12:34 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST TUE FEB 5 2008
.UPDATE...WILL DO A QUICK UPDATE TO REMOVE THE MORNING WORDING.
EVERYTHING ELSE WAS OK. THE BOUNDARY WAS STILL WELL TO THE WEST OF
THE AREA. LIS WERE AROUND -4 TO -5 AND 3HR PRESSURE FALLS WERE
AROUND 2-4MB. DEWPOINTS REMAIN IN THE LOWER AND MID 60S AND 850 WINDS
ACROSS THE WESTERN ZONES WERE AROUND 50KTS. LOOKING AT THE VALUES FOR
THE LATEST SOUNDING...THE CAP REMAINS IN PLACE AROUND 700MB...SO
ONLY SCATTERED SHOWERS WERE DEVELOPING ACROSS THE CWA AT THIS TIME.
FOR NOW...WILL CONTINUE TO WATCH THE EVOLUTION OF THE STORM SYSTEM
AND TIMING FOR THE ARKLAMISS. THE SHORT TERM FORECAST WAS GOOD.
&&
.AVIATION...
GUSTY WINDS WILL CONTINUE ACROSS THE REGION. WILL MAINTAIN SUSTAINED
WINDS NEAR 22KT FOR GLH/GWO AND NEAR 18KTS ELSEWHERE THROUGH 6Z. THE
EXACT TIMING OF STORMS STILL REMAIN UNCERTAIN...SO WILL TEMPO
WORSENING CONDITIONS THROUGH 6Z FOR GLH/GWO...9Z JAN/GTR...12Z
HBG/MEI. MVFR CONDITIONS SHOULD PREVAIL FROM 12-16Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 52 56 32 / 46 100 16 0
MERIDIAN 79 56 59 32 / 42 100 48 0
VICKSBURG 80 49 56 32 / 55 99 0 0
HATTIESBURG 80 58 62 35 / 43 100 48 0
NATCHEZ 79 50 54 32 / 44 98 0 0
GREENVILLE 77 47 52 31 / 68 97 0 0
GREENWOOD 80 50 54 31 / 56 100 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
037>039-043>066-072>074.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
034>036-040>042.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
023>026.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
7Hazardous weather outlook, Feb 5, 5:17 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 517 AM CST TUE FEB 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 517 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS AS A SIGNIFICANT SEVERE WEATHER EVENT UNFOLDS ACROSS THE REGION. SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOUISIANA PARISHES AND MOVE INTO THE DELTA REGION BY MID TO LATE AFTERNOON. BETWEEN 2 AND 10 PM...AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE WILL SEE THE MAIN RISK WITH AREAS NORTHWEST OF A VICKSBURG TO GRENADA LINE SEEING EVEN A GREATER RISK. TORNADOES...SOME POTENTIALLY STRONG OR VIOLENT...WILL BE POSSIBLE ALONG WITH LARGE HAIL GRATER THAN GOLF BALLS. DAMAGING WINDS WILL ALSO BE A RISK AS STRONG WIND FIELDS WILL ACCOMPANY ANY STORMS. THERE MAY BE A SMALL WINDOW OF TIME DURING THE EVENING WITH A LULL IN THE STORMS. HOWEVER...THAT WILL NOT LAST LONG AS STRONG LIFT WILL PUSH EAST AND A BROKEN LINE OF STORMS IS EXPECTED TO EVOLVE AND ADVANCE EAST BETWEEN MIDNIGHT AND 7 AM. AT THIS TIME...DAMAGING WINDS WILL BE THE MAIN RISK WITH SOME WIND GUSTS POTENTIALLY UP TO 75 MPH. TORNADOES WILL CONTINUE TO BE POSSIBLE ALONG WITH PENNY TO QUARTER SIZED HAIL. ALL STORMS ARE EXPECTED TO BE OUT OF THE AREA BY 7 OR 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS. AFTER TONIGHT...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:06 PM CST | Tornado Warning | JAN | Bolivar, Washington | 54 min |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 20 min |
| Feb 5, 4:58 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.